Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 113, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Sep 12, 2000, 12:16 AM EST for Benton County, Jasper County, Newton County, Indiana. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 12, 2000, 12:16 AM EST (05:16 UTC)
- Expired
- Sep 12, 2000, 1:15 AM EST
- In force
- 59 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties Benton County, IN, Jasper County, IN, Newton County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 12:20 AM EST | Hail 2 | Kentland, IN | Reported by County Sheriff. |
| Sep 12, 12:45 AM EST | Thunderstorm Wind 50 E | Wheatfield, IN | Trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 10:30 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3019 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 120516 SVRCHI INC007-073-111-120615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 1216 AM EST TUE SEP 12 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN NORTHWEST INDIANA JASPER COUNTY IN NORTHWEST INDIANA NEWTON COUNTY IN NORTHWEST INDIANA * UNTIL 115 AM EST(115 AM CDT) * AT 1211 AM EST(1211 AM CDT)...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM FROM GOODLAND TO 24 MILES WEST OF BOSWELL...OR FROM 9 MILES NORTH OF FOWLER TO 9 MILES WEST OF HOOPESTON...MOVING SOUTHEAST AT 40 MPH. THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING =HAIL UP TO THE SIZE OF QUARTERS. DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. THIS STORM HAS A HISTORY OF DAMAGING WIND AND LARGE HAIL. RATZER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:40 PM EST, 9 hours 36 minutes earlier.
Area forecast discussion, Sep 11, 2:40 PM EST, 9 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 240 PM CDT MON SEP 11 2000 AVN WAS ABOUT ONLY MODEL THAT PICKED UP WELL ON MCS IN ERN IA AND NWRN IL THIS ERY AM AND SEEMS LIKE THE BETTER BET. MAV NUMBERS ALSO PREDICTED HIGHS ARND 90 TODAY WHICH I WAS TOO CONSERVATIVE ON FOR YESTERDAY'S RUN. AVN NOW APPEARS TO BE MODEL OF CHOICE FOR THIS ROUND. REMNANTS OF THE OLD STNRY FRONT STILL MAINTAINED A DECENT DISCONTINUITY OF TEMPS AND DWPTS THIS MRNG WITH GOOD LI'S. SO IS NOT SURPRISING THAT CONVECTION BLEW UP SO QUICK. OUTFLOWS HAVE TILTED FRONT SOUTHEAST AND NOW DOWN LAKE MICHIGAN RESULTING IN TEMPS DROPPING ALONG THE LAKE TO THE UPPER 60S WHILE 90S DOWN TOWARD JOLIET. OUTFLOW VERY VISIBLE ON RADAR DROPPING SOUTH THROUGH NERN IL WITH NEW CONVECTION IN ITS WAKE. TSTMS DIMINISHING ALONG WISCONSIN BORDER BUT NEW CONVECTION FIRING IN NERN IA/SWRN WI. THIS ALL AHEAD OF MAIN COLD FRONT THAT STRETCHES FROM NWRN WI THRUGH SERN MN TO SWRN IA. ON RADAR MOSAIC, CAN SEE CONVECTION BLOOMING SOUTH OF MSP. THIS TO BLOSSOM INTO GOOD CONVECTION WITH FROPA LATE TONIGHT. SO WHILE SVR WATCHES MAY EXPIRE...SHWRS/TSTMS STILL IN FORECAST OVERNIGHT. SPENES MENTIONING PSSBLE FLOODING FROM WINNEBAGO TO NRN COOK COUNTY LATE THIS AFTN. GUIDANCE VALUES 3-4 INCHES IN 1-3 HOURS SO GOING TO NEED SEVERAL HOURS OF 1-2 INCH RAINFALL AMOUNTS. WILL CONSIDER FFWATCH TONIGHT WITH COORDINATION WITH DVN. WILL FAVOR OUTFLOW TO KEEP DROPPING SOUTH TO AVOID TRAINING THIS EVENING. MODELS STILL LOOKING FROM FROPA AROUND DAYBREAK...SO LINGERING SHOWERS IN THE MORNING TUESDAY. THEN HIGH BUILDING IN AND TURNING ANTICYCLONIC IN THE AFTN SO CLEARING SKIES WITH LITTLE BACKWASH EXPECTED TUESDAY. VERY COOL OVERNIGHT TUESDAY NIGHT WITH ONLY 70S WEDNESDAY EVEN WITH AID OF SW WINDS. ANOTHER FROPA DROPPING SOUTHEAST OUT OF CANADA ON THURSDAY WITH ANOTHER CHC OF SHOWERS ON THURSDAY. THIS FOLLOWED BY REINFORCING BLAST OF COLD TEMPS WITH HIGHS ONLY IN 60S FOR FRI AND SAT. .CHI...NONE BRUMER
In the hours before
Special weather statement, Sep 11, 7:05 PM EST, 5 hours 11 minutes before
ILZ005>006-012>014-020>022-INZ001>002-120105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 705 PM CDT MON SEP 11 2000 THE SEVERE THUNDERSTORM WATCH FOR NORTHEAST ILLINOIS AND ADJACENT NORTHWEST INDIANA EXPIRED AT 700 PM. A LINE OF THUNDERSTORMS EXTENDING FROM SOUTHWEST WISCONSIN ACROSS FAR NORTHWEST ILLINOIS AND INTO EASTERN IOWA WILL CONTINUE TO MOVE EAST THIS EVENING AS A STRONG COLD FRONT PUSHES INTO THE REGION.< THE STORMS ARE EXPECTED TO MOVE INTO NORTHEAST ILLINOIS LATE THIS EVENING. THEY WILL LIKELY PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS AND GUSTY WINDS AS THEY MOVE THROUGH BUT SEVERE WEATHER IS NOT ANTICIPATED. N
Special weather statement, Sep 11, 10:00 PM EST, 2 hours 16 minutes before
ILZ003>004-008-010>011-120400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 1000 PM CDT MON SEP 11 2000 SEVERE THUNDERSTORM WATCH 733 HAS BEEN CANCELED FOR WINNEBAGO...BOONE...OGLE...LEE AND DE KALB COUNTIES IN NORTH CENTRAL ILLINOIS. PERIODS OF RAIN AND AN OCCASIONAL THUNDERSTORM WILL CONTINUE INTO LATE TONIGHT BUT NO ADDITIONAL SEVERE WEATHER IS ANTICIPATED IN THESE AREAS. N
Special weather statement, Sep 11, 11:20 PM EST, 56 minutes before
ILZ019-021-120520- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 1120 PM CDT MON SEP 11 2000 THE SEVERE THUNDERSTORM WATCH FOR LA SALLE COUNTY HAS EXPIRED AND THE SEVERE THUNDERSTORM WATCH FOR GRUNDY COUNTY HAS BEEN CANCELLED. THE SEVERE THUNDERSTORMS HAVE MOVED SOUTHEAST OUT OF THESE COUNTIES. ADDITIONAL RAIN AND AN OCCASIONAL THUNDERSTORM WILL CONTINUE TONIGHT BUT NO FURTHER SEVERE WEATHER IS EXPECTED. N
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.